Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 68, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Nov 11, 2009, 7:26 AM CST for 5 counties in Alabama. It took effect at Nov 11, 2009, 11:34 AM CST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2009, 7:26 AM CST (13:26 UTC)
- In effect from
- Nov 11, 2009, 11:34 AM CST
- Expired
- Nov 14, 2009, 9:43 PM CST
- In force
- 3 days
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Autauga County, AL, Dallas County, AL, Elmore County, AL, Lowndes County, AL, Montgomery County, AL
The river
Written for the forecast point Alabama River at Montgomery (MGMA1). The gauge peaked at 37.73 ft at Nov 13, 2009, 12:00 AM CST.
- Action stage
- 26 ft
- Minor stage
- 35 ft
- Moderate stage
- 45 ft
- Major stage
- 53 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02419988, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Nov 11, 5:30 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Nov 11, 5:30 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 AM CST WED NOV 11 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... THE REMNANTS OF IDA ARE JUST OFF TO OUR SOUTHEAST BETWEEN COLUMBUS GA AND TALLAHASSEE FL...AS THE ONCE HEAVY RAINFALL CONTINUES TO PUSH EAST THROUGH THE REMAINDER OF THE OVERNIGHT. THE FRONTAL BOUNDARY THAT ABSORBED IDA IS CONTINUING TO CLEAR THE AREA AS WELL...AND WILL EVENTUALLY LEAVE HIGH PRESSURE IN CONTROL OF THE WEATHER PATTERN OVER CENTRAL ALABAMA FOR THE REST OF THE WEEK AND INTO THE WEEKEND. SOMEWHAT COOLER AND CERTAINLY DRIER CONDITIONS WILL ACCOMPANY THIS HIGH PRESSURE AS IT SETTLES SOUTHWARD. WE WILL EVENTUALLY SEE CLEARING SKIES WITH A DECENT NORTHERLY WIND FLOW THANKS TO THE INTENSE PRESSURE GRADIENT FROM IDA AND THE AFOREMENTIONED HIGH PRESSURE. THIS GRADIENT WILL EVENTUALLY SUBSIDE AS THE HIGH WORKS FURTHER SOUTH OVER THE REMAINDER OF THE WEEK. HIGH AND LOW TEMPERATURES WILL ALSO SETTLE CLOSER TO CLIMATOLOGY WITH LOWS IN THE 40S AND HIGHS IN THE 60S AND 70S. THE ONLY REAL WEATHER OF NOTE COMES ALONG IN THE EXTENDED PORTION OF THE FORECAST. AS OF WRITING...THE OPERATIONAL MODELS AND THEIR RESPECTIVE ENSEMBLES ARE NOT HANDLING THE NEXT SYSTEM WITH ANY CONSISTENCY AT THE MOMENT. THE NEXT WEATHER MAKER WILL DROP OUT OF THE NORTHERN PACIFIC AND GET PICKED UP BY THE SUBTROPICAL JET FROM THE BAJA REGION. THE EURO MODEL SEEMS TO BE THE MOST AGGRESSIVE AND PROGRESSIVE FOR NOW...BRINGING A FORMIDABLE CUTOFF LOW TO THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY BY LATE SUNDAY AND MONDAY. THIS WILL BRING AN ASSOCIATED COLD FRONT AND MORE RAIN TO THE AREA AROUND MONDAY. THIS SOLUTION IS SUPPORTED BY SEVERAL GFS ENSEMBLE MEMBERS...HOWEVER...THE OPERATIONAL GFS SEEMS TO BALK A BIT ON THE STRENGTH AND TIMING OF THIS SYSTEM...OPTING FOR A MORE TUESDAY TIMEFRAME FOR THE FRONTAL PASSAGE. WITH THE UNCERTAINTY IN PLAY IN WREAKS EVEN MORE HAVOC WITH THE TEMPERATURE FORECAST FOR THIS SAME TIME PERIOD. I WAS REMARKING EARLIER THAT THE LOWS FOR TUESDAY AND WEDNESDAY RANGE FROM 39 TO 54...DEPENDING ON WHAT SOLUTION YOU CHOOSE TO GO WITH. ALL THAT SAID...IT IS TOO EARLY TO PLAY ANYTHING BUT THE SAFETY CARD WITH REGARDS TO THE FORECAST. AT THIS POINT...WENT WITH A GENERAL BLEND BY PLAYING THE AVERAGES AND A MIX OF CLIMO FOR MID NOVEMBER. WILL HAVE TIME TO SORT IT OUT AS WE DRAW CLOSER. 17/KLAWS && .AVIATION...12Z TAF DISCUSSION. WIND WILL REMAIN BRISK TODAY. AS THE ATMOSPHERE MIXES EXPECT SPEEDS TO INCREASE TO BETWEEN 10 AND 20 KNOTS BY 16Z BUT RELAX A BIT AFTER 20Z AS THE PRESSURE GRADIENT WEAKENS. THE PREVAILING WIND DIRECTION WILL REMAIN FROM THE NORTH. LOW CLOUDS (MOSTLY MVFR HEIGHTS)WILL LINGER THROUGH SUNRISE AND GRADUALLY IMPROVE THROUGH MIDDAY. BY 1800 MOST LOCATIONS SHOULD BE CEILING FREE WITH PERHAPS MGM AND TOI THE ONLY EXCEPTIONS...HOWEVER EVEN HERE CEILINGS SHOULD BE VFR BY 2100. 12/SIRMON && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 17/16
Hazardous weather outlook, Nov 11, 5:15 AM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 AM CST WED NOV 11 2009 ALZ011>015-017>050-121115- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 515 AM CST WED NOV 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NORTHERLY WINDS WILL CONTINUE AREAWIDE ON WEDNESDAY. SUSTAINED WINDS WILL BE BETWEEN 15 AND 20 MPH WITH A FEW GUSTS FROM 25 TO 30 MPH. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 3 PM THIS AFTERNOON. SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH TODAY. PLEASE REFER TO THE RIVER FLOOD WARNINGS FOR SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MINOR RIVER FLOODING WILL CONTINUE INTO THURSDAY AND POSSIBLY FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:02 PM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 21 hr |
| Nov 10, 6:22 PM CST | Areal Flood Warning | BMX | Bibb, Blount, Chilton, Coosa, Etowah, Jefferson and 3 more | 4 hr |
| Nov 10, 8:55 PM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 33 hr |
| Nov 10, 8:55 PM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 49 hr |
| Nov 10, 9:00 PM CST | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 36 hr |
| Nov 10, 10:58 PM CST | Areal Flood Advisory | BMX | Cherokee, Cleburne | 62 min |
| Nov 10, 11:10 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 4 days |
| Nov 11, 10:13 AM CST | River Flood Warning | BMX | Elmore, Montgomery | 70 hr |
| Nov 11, 11:10 AM CST | River Flood Warning | BMX | Calhoun, Cherokee, Coosa, Etowah, St. Clair, Shelby and 1 more | 23 hr |
| Nov 11, 11:10 AM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, St. Clair, Shelby, Talladega | 23 hr |
| Nov 11, 11:24 AM CST | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 22 hr |
| Nov 11, 1:26 PM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 20 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.